MAUDE Adverse Event Report: ETHICON INC. GUT CHR UD 27IN 0 S/A CT; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT CHR UD 27IN 0 S/A CT; SUTURE, ABSORBABLE, NATURAL
Catalog Number 802H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an open hysterectomy on (b)(6) 2018 and suture was used.During the procedure, the suture strand broke along multiple points when given little pressure.A different device was used to complete the procedure with no adverse patient consequences.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint # pc-(b)(4).Date sent to the fda: (b)(4) 2018.Empty, opened overwrap packets and a needle-suture tangle on the empty opened foil of product were returned for analysis.During the visual inspection of unused sample, the swage and attachment area were as expected.The suture was dispensed without problems and examined along the strand with no defects, damage or suture breakage observed.A functional test was performed and the tensile force was above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the unused sample, no breakage of suture was found.

Brand Name
GUT CHR UD 27IN 0 S/A CT
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7841627
Report Number2210968-2018-75587
Device Sequence Number1980824
Product Code GAL
UDI-Device Identifier10705031012288
UDI-Public10705031012288
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date05/31/2022
Device Catalogue Number802H
Device Lot NumberLGM577
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2018
Initial Date Received by Manufacturer 08/07/2018
Supplement Date Received by Manufacturer08/22/2018
Initial Report FDA Received Date09/04/2018
Supplement Report FDA Received Date09/19/2018
Patient Sequence Number1